Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 337, NWS Fort Worth, TX

May 26, 2000Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 26, 2000, 11:16 PM CDT for Denton County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 26, 2000, 11:16 PM CDT (04:16 UTC)
Expired
May 27, 2000, 12:15 AM CDT
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 8:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3095 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.5
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WUUS54 KFWD 270416
SVRFTW
TXC121-270515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1215 AM CDT

* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF SANGER...MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANGER AROUND 1125 PM CDT
  PILOT POINT AROUND 1150 PM CDT

DOPPLER RADAR DETECTED HAIL UP TO 1 1/2 INCHES IN DIAMETER WITH THIS 
SEVERE THUNDERSTORM.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY
TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS
APPROACH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3343 9729 3336 9728 3335 9717 3334 9695
          3343 9694

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:00 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 26, 10:00 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT FRI MAY 26 2000

THE SEVERE WEATHER TONIGHT...HAS BEEN LIMITED TO THE THUNDERSTORMS OVER
THE NORTHWESTERN PART OF THE COUNTY WARNING AREA...THAT HAVE BEEN
MOVING EASTWARD.  WILL KEEP BEST POPS AND MENTION OF POSSIBILITY
OF SEVERE ACROSS THE NORTHERN THIRD OF NORTH TEXAS.  THE NORTHERN
END OF AN AREA OF ELEVATED CONVECTION BETWEEN WACO AND KERRVILLE...
HAS DECREASED.  HAVE KEPT 20 TO 30 PERCENT POPS ACROSS THE SOUTHERN
TIER. THOUGH THE RAIN CHANCES ARE DECREASING.  58

.FTW...CAUTION ON AREA LAKES TONIGHT ALL BUT SE ZONES.

In the hours before

Local storm report, May 26, 10:00 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0815 PM    8 NW NEWCASTLE            TX   TORNADO
05/27/00   YOUNG                          REPORTED BY LAWTON
                                          OKLAHOMA NEWS CREW

0830 PM    5 SSW PADGETT             TX   1.75 INCH HAIL
05/27/00   YOUNG                          GRAHAM FIRE DEPARTMENT

0847 PM    JEAN                      TX   1.75 INCH HAIL
05/27/00   YOUNG                          REPORTED BY STORM
                                          SPOTTER

0905 PM    2 S MARKLEY               TX   1.75 INCH HAIL
05/27/00   YOUNG                          GRAHAM FIRE DEPARTMENT
                                          REPORTED NUMEROUS
                                          WINDOWS KNOCKED OUT
                                          BY HAIL

0918 PM    JEAN                      TX   1.75 INCH HAIL
05/27/00   YOUNG                          GRAHAM FIRE DEPARTMENT
                                          UNITS REPORTED ALL WINDOWS
                                          IN JEAN HAVE BEEN BLOWN
                                          OUT BY HAIL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:53 PM CDTSevere Thunderstorm WarningFWDYoung67 min
May 26, 8:02 PM CDTTornado WarningFWDYoung28 min
May 26, 8:30 PM CDTTornado WarningFWDYoung30 min
May 26, 8:57 PM CDTSevere Thunderstorm WarningFWDJack63 min
May 26, 9:02 PM CDTSevere Thunderstorm WarningFWDYoung58 min
May 26, 10:00 PM CDTSevere Thunderstorm WarningFWDMontague, Wise60 min
May 26, 10:55 PM CDTSevere Thunderstorm WarningFWDCooke65 min
May 26, 11:24 PM CDTSevere Thunderstorm WarningFWDGrayson66 min
May 27, 1:26 PM CDTSevere Thunderstorm WarningFWDYoung64 min
May 27, 1:55 PM CDTSevere Thunderstorm WarningFWDJack65 min
May 27, 2:20 PM CDTTornado WarningFWDJack40 min
May 27, 2:30 PM CDTSevere Thunderstorm WarningFWDYoung45 min
May 27, 2:43 PM CDTTornado WarningFWDYoung32 min
May 27, 2:48 PM CDTSevere Thunderstorm WarningFWDStephens57 min
May 27, 2:58 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningFWDGrayson59 min
May 27, 3:16 PM CDTSevere Thunderstorm WarningFWDPalo Pinto59 min
May 27, 3:24 PM CDTSevere Thunderstorm WarningFWDDenton51 min
May 27, 3:45 PM CDTSevere Thunderstorm WarningFWDWise60 min
May 27, 3:50 PM CDTSevere Thunderstorm WarningFWDStephens25 min
May 27, 4:04 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson56 min
May 27, 4:10 PM CDTSevere Thunderstorm WarningFWDParker65 min
May 27, 4:15 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens60 min
May 27, 4:17 PM CDTSevere Thunderstorm WarningFWDFannin43 min
May 27, 4:25 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant50 min
May 27, 4:52 PM CDTSevere Thunderstorm WarningFWDEastland53 min
May 27, 4:53 PM CDTSevere Thunderstorm WarningFWDGrayson67 min
May 27, 5:03 PM CDTSevere Thunderstorm WarningFWDCollin57 min
May 27, 5:12 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 27, 5:18 PM CDTSevere Thunderstorm WarningFWDDenton42 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningFWDLamar41 min
May 27, 5:28 PM CDTTornado WarningFWDFannin32 min
May 27, 5:42 PM CDTSevere Thunderstorm WarningFWDDallas33 min
May 27, 5:47 PM CDTSevere Thunderstorm WarningFWDEastland58 min
May 27, 5:53 PM CDTTornado WarningFWDHunt37 min
May 27, 6:00 PM CDTTornado WarningFWDFannin30 min
May 27, 6:03 PM CDTFlash Flood WarningFWDFannin3 hr
May 27, 6:10 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar65 min
May 27, 6:14 PM CDTFlash Flood WarningFWDEastland3 hr
May 27, 6:19 PM CDTTornado WarningFWDDelta26 min
May 27, 6:23 PM CDTSevere Thunderstorm WarningFWDEllis52 min
May 27, 6:24 PM CDTSevere Thunderstorm WarningFWDHopkins66 min
May 27, 6:39 PM CDTTornado WarningFWDHopkins36 min
May 27, 6:58 PM CDTSevere Thunderstorm WarningFWDHill62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.